PAUL D. REDLEAF, M.D.; RICHARD B. DAVIS, M.D.; CHESTER KUCINSKI, M.D.; LUCILLE HOILUND, M.D., PH.D.; HENRY GANS, M.D.
REDLEAF PD, DAVIS RB, KUCINSKI C, HOILUND L, GANS H. Amyloidosis with an Unusual Bleeding Diathesis: Observations on the Use of Epsilon Amino Caproic Acid. Ann Intern Med. 1963;58:347-354. doi: 10.7326/0003-4819-58-2-347
Download citation file:
Published: Ann Intern Med. 1963;58(2):347-354.
Hemorrhagic manifestations occur frequently in amyloidosis (1, 2). In isolated instances hypoprothrombinemia (3) or hypofibrinogenemia (4) may be responsible for major bleeding difficulties. Usually, however, no specific deficiency of coagulation factors can be demonstrated, and direct involvement of blood vessels with amyloid has been invoked to explain the hemorrhagic tendency.
This paper presents a case in which primary amyloidosis was associated with a severe bleeding diathesis and abnormal fibrinolysis, findings of which have not been reported previously. The use of epsilon amino caproic acid (EACA) during bleeding episodes, which was of temporary benefit, and the finding of persistently elevated serum
Learn more about subscription options.
Register Now for a free account.
Coagulopathies, Hematology/Oncology, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only